Journal of Applied Mathematics

Journal of Applied Mathematics / 2002 / Article

Open Access

Volume 2 |Article ID 297509 |

Oscar Moreno, John Ramírez, Dorothy Bollman, Edusmildo Orozco, "Faster backtracking algorithms for the generation of symmetry-invariant permutations", Journal of Applied Mathematics, vol. 2, Article ID 297509, 11 pages, 2002.

Faster backtracking algorithms for the generation of symmetry-invariant permutations

Received05 Mar 2002


A new backtracking algorithm is developed for generating classes of permutations, that are invariant under the group G4 of rigid motions of the square generated by reflections about the horizontal and vertical axes. Special cases give a new algorithm for generating solutions of the classical n-queens problem, as well as a new algorithm for generating Costas sequences, which are used in encoding radar and sonar signals. Parallel implementations of this latter algorithm have yielded new Costas sequences for length n, 19n24.

Copyright © 2002 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Related articles

No related content is available yet for this article.
 PDF Download Citation Citation
 Order printed copiesOrder

Article of the Year Award: Outstanding research contributions of 2021, as selected by our Chief Editors. Read the winning articles.